Alert archive / Missouri / Flash Flood Warnings in 2022
Flash Flood Warning 37, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 8, 2022, 6:22 PM CDT for Christian County, Lawrence County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2022, 6:22 PM CDT (23:22 UTC)
- Expired
- Aug 9, 2022, 12:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Christian County, MO, Lawrence County, MO
The radar
The Springfield radar (KSGF), 27 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 7:27 PM CDT | FLASH FLOOD | 1 Nnw Nixa, MO | SEVERAL SECTIONS OF ROADWAYS FLOODED NORTH AND WEST OF NIXA INCLUDING TRACKER ROAD. |
| Aug 9, 12:00 AM CDT | FLASH FLOOD | 3 Sw Battlefield, MO | OFF DUTY NWS EMPLOYEE REPORTED THAT WILSONS CREEK AT OLD LIMEY ROAD HAS BEEN OVERTOPPED DUE TO EXCESSIVE RAINFALL EARLIER THIS EVENING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 65 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1152 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1412 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
580
WGUS53 KSGF 082322
FFWSGF
MOC043-109-090530-
/O.NEW.KSGF.FF.W.0037.220808T2322Z-220809T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
622 PM CDT Mon Aug 8 2022
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Northern Christian County in southwestern Missouri...
Southern Lawrence County in southwestern Missouri...
* Until 1230 AM CDT Tuesday.
* At 622 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Southern Springfield, Nixa, Ozark, Monett, Aurora, Mount Vernon,
Marionville and Clever.
This includes the following low water crossings...
Spring River at County Road 2110, Finley River at Johns Ford Road,
Wilson's Creek at Old Limey Road, Green Valley Creek at Holder RD
and Parchcorn Creek at Smyrna Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3710 9406 3716 9379 3716 9361 3710 9361
3709 9302 3700 9302 3699 9306 3700 9361
3692 9361 3693 9406
FLASH FLOOD...RADAR INDICATED
$$
DC1 follow-up statement
236
WGUS73 KSGF 090522
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1222 AM CDT Tue Aug 9 2022
MOC043-109-090532-
/O.EXP.KSGF.FF.W.0037.000000T0000Z-220809T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Christian MO-Lawrence MO-
1222 AM CDT Tue Aug 9 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 1230 AM CDT EARLY THIS MORNING
FOR NORTHERN CHRISTIAN AND SOUTHERN LAWRENCE COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures. Additional
heavy rain tonight may lead to further warnings.
A Flood Watch remains in effect until 700 AM CDT Tuesday for
portions of central, east central, south central, and southwest
Missouri.
LAT...LON 3710 9406 3716 9379 3716 9361 3710 9361
3709 9302 3700 9302 3699 9306 3700 9361
3692 9361 3693 9406
$$
LindenbergWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 3:01 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Aug 8, 3:01 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Springfield MO 301 PM CDT Mon Aug 8 2022 Key Messages: 1. Scattered showers and thunderstorms today. Isolated gusty downburst winds and flash flooding will be the main hazards through tonight. Flood Watch northeast of Springfield. 2. Scattered showers and thunderstorms again Tuesday, mainly along and south of Interstate 44. 3. Slightly less hot the first half of the work week with cloud cover and precipitation overhead. 4. Mostly dry forecast the second half of the week with near to slightly above normal temperatures. .SHORT TERM...(This evening through Tuesday) Issued at 200 PM CDT Mon Aug 8 2022 Synoptic Pattern and Current Conditions: Water Vapor imagery revealed an upper level low across southern Missouri-northern Arkansas. This low was slowly drifting west ahead of an incoming shortwave trough across the central/northern Plains. A surface front was now moving into the far northern portion of the CWA with temps in the 90s ahead of the front with temps in the 70s-80s back behind the front. The airmass across the area was moist and unstable with ML cape values in the 2000-3000j/kg range. PW values have increased from this morning and are now likely in the 1.7-2.0in range. Wind shear was very weak with 850mb-300mb mean winds around 5-10kts. Low level lapse rates were very steep (9C/km). Theta E diffs were in the 25-35C range therefore the environment is conducive to localized severe downdrafts. Areas of showers and thunderstorms have developed this afternoon east and south of Springfield in a unstable and a uncapped environment. These storms will continue to be pulse storms with a few severe downbursts and localized flash flooding possible. Of greater concern will be later this evening and tonight as the cold front continues to move closer to Interstate 44 and interacts with a unstable airmass and the lift from the upper level low. The 12z HREF data supports a very high probability (>70%) of thunderstorms developing along the Interstate 44 corridor from Springfield northeast to Rolla/Lake of the Ozarks. These storms could develop/train over the same areas and with the high moisture content/instability, both severe pulse storms and flash flooding is possible. HREF local probability matched mean data is showing 2-5 inches pockets northeast of Springfield, within a greater area of smaller amounts of 1 inch or less. This area has also seen more rain recently versus other areas therefore we will issue a Flood Watch for this area northeast of Springfield for this evening and tonight. Other areas further west will see less amounts of rainfall. The cold front will slow overnight and additional showers and thunderstorms will be likely across the area, especially east of Springfield. The front will likely move just south of I-44 during the day Tuesday therefore chances of rain Tuesday will mainly be across the southern CWA. The latest RAP does indicate 2000j/kg of ML cape south of I-44 Tuesday afternoon therefore will need to monitor for more pulse storms and isolated flash flooding. .LONG TERM...(Tuesday Night through Monday) Issued at 200 PM CDT Mon Aug 8 2022 Overall Synoptic Pattern: The Ensemble Cluster Analysis reveals pretty high confidence that the area will remain just to the east of the upper level high across the plains. Temperatures: Ensemble guidance and NBM data supports temperatures generally at or slightly above average. NBM spreads are only 5-6 degrees with highs ranging from the upper 80s to lower 90s expected from mid week into the weekend. Precipitation Chances: The ensemble means indicate very low probabilities (less than 20%) of seeing precip in this pattern. Therefore most areas will likely remain dry through the rest of the week into the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1235 PM CDT Mon Aug 8 2022 VFR conditions are expected through the TAF period, outside of any scattered thunderstorms. Thunderstorms will develop this afternoon and continue through the evening. They will be very scattered in nature and hard to pinpoint where they will occur. Have carried VCTS and Prob30s for now however amendments are possible. Gusty winds are likely under any thunderstorm. Winds will remain out of the south to southwest through the period, turning more northerly by the end of the TAF period and beyond. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Burchfield LONG TERM...Burchfield AVIATION...Burchfield
Hazardous weather outlook, Aug 8, 3:38 PM CDT, 2 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 338 PM CDT Mon Aug 8 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-092045- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 338 PM CDT Mon Aug 8 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited thunderstorm wind damage risk. Elevated lightning risk. Elevated excessive heat risk. Elevated excessive rainfall risk DISCUSSION... Scattered showers and thunderstorms are expected to increase in coverage and intensity this evening, lasting into the overnight hours. Downburst winds up to 60 mph will be possible with the strongest storms, especially east of Springfield. Frequent cloud to ground lightning is likely. Some locations east and northeast of Springfield could see very heavy rainfall rates of two to three inches per hour this evening. If this occurs then flash flooding would result and a Flood Watch is in effect east-northeast of Springfield through the overnight hours. Heat indices have reached 100 to 105 degrees this afternoon west of Springfield. These values will slowly decrease this evening as cloud cover increases. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional thunderstorms may develop Tuesday afternoon and evening, mainly along and south of the Interstate 44 corridor. Heat index values in the middle 90s are likely through the rest of the week and into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Burchfield
In the hours before
Local storm report, Aug 8, 5:50 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
550 PM CDT MON AUG 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM TSTM WND DMG BOIS D'ARC 37.26N 93.51W
08/08/2022 GREENE MO FIRE DEPT/RESCUE
SEVERE THUNDERSTORM WIND GUSTS DOWNED
NUMEROUS TREES AND POWER LINES.
&&
DCSpecial weather statement, Aug 8, 6:00 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Springfield MO
600 PM CDT Mon Aug 8 2022
MOZ105-082330-
Ozark MO-
600 PM CDT Mon Aug 8 2022
...Strong thunderstorms will impact portions of southern Ozark County
through 630 PM CDT...
At 600 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Price Place to near
Bakersfield. Movement was south at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bull Shoals Lake... Norfork Lake...
Gainesville... Bakersfield...
Pontiac... Sundown...
Hardenville... Tecumseh...
Isabella... Udall...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3668 9263 3667 9212 3664 9211 3650 9212
3650 9266
TIME...MOT...LOC 2300Z 352DEG 27KT 3660 9258 3655 9217
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HatchLocal storm report, Aug 8, 6:03 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
603 PM CDT MON AUG 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 2 N MARIONVILLE 37.03N 93.64W
08/08/2022 LAWRENCE MO PUBLIC
PUBLIC REPORT OF TREE DOWN NORTH OF
MARIONVILLE.
&&
JDSpecial weather statement, Aug 8, 6:04 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Springfield MO
604 PM CDT Mon Aug 8 2022
MOZ104-082330-
Taney MO-
604 PM CDT Mon Aug 8 2022
...A strong thunderstorm will impact portions of southwestern Taney
County through 630 PM CDT...
At 604 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hollister, or 7 miles southeast of Branson, moving south at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Branson... Lake Taneycomo...
Hollister... Kirbyville...
Ridgedale...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3663 9329 3666 9307 3650 9302 3650 9329
TIME...MOT...LOC 2304Z 012DEG 10KT 3657 9319
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HatchLocal storm report, Aug 8, 6:16 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
616 PM CDT MON AUG 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 1 E REPUBLIC 37.12N 93.45W
08/08/2022 GREENE MO PUBLIC
PUBLIC REPORT OF TREE DOWN.
&&
JDLocal storm report, Aug 8, 6:19 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
619 PM CDT MON AUG 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM FLASH FLOOD 2 E REPUBLIC 37.13N 93.44W
08/08/2022 GREENE MO FIRE DEPT/RESCUE
EXCESSIVE RAIN CAUSED FLASH FLOODING ACROSS
HINES STREET NEAR BROOKLINE FIRE DEPARTMENT
STATION 2.
&&
DCThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 12:56 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 39 min |
| Aug 8, 1:24 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 51 min |
| Aug 8, 2:19 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 41 min |
| Aug 8, 2:43 PM CDT | Flood Watch | SGF | Camden, Dallas, Dent, Laclede, Maries, Miller and 5 more | 16 hr |
| Aug 8, 2:45 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 26 min |
| Aug 8, 2:47 PM CDT | Special Weather Statement | SGF | Dent | 43 min |
| Aug 8, 3:13 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Texas, Wright | 47 min |
| Aug 8, 3:58 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas | 21 min |
| Aug 8, 4:02 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade, Jasper | 43 min |
| Aug 8, 4:04 PM CDT | Special Weather Statement | SGF | Douglas | 41 min |
| Aug 8, 4:20 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Webster | 40 min |
| Aug 8, 4:30 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 45 min |
| Aug 8, 4:32 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 43 min |
| Aug 8, 4:36 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 14 min |
| Aug 8, 4:40 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade | 34 min |
| Aug 8, 4:47 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 28 min |
| Aug 8, 4:49 PM CDT | Flash Flood Warning | SGF | Pulaski | 4 hr |
| Aug 8, 5:01 PM CDT | Severe Thunderstorm Warning | SGF | Dade | 44 min |
| Aug 8, 5:05 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 40 min |
| Aug 8, 5:07 PM CDT | Special Weather Statement | SGF | Greene | 38 min |
| Aug 8, 5:09 PM CDT | Special Weather Statement | SGF | Oregon | 36 min |
| Aug 8, 5:17 PM CDT | Special Weather Statement | SGF | Lawrence | 28 min |
| Aug 8, 5:21 PM CDT | Special Weather Statement | SGF | Pulaski | 24 min |
| Aug 8, 5:27 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence | 48 min |
| Aug 8, 5:28 PM CDT | Flash Flood Warning | SGF | Greene, Webster | 6 hr |
| Aug 8, 5:29 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Lawrence | 26 min |
| Aug 8, 5:31 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 17 min |
| Aug 8, 5:33 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 42 min |
| Aug 8, 5:40 PM CDT | Special Weather Statement | SGF | Newton | 50 min |
| Aug 8, 5:53 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 27 min |
| Aug 8, 5:54 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 25 min |
| Aug 8, 6:00 PM CDT | Special Weather Statement | SGF | Ozark | 30 min |
| Aug 8, 6:04 PM CDT | Special Weather Statement | SGF | Taney | 26 min |
| Aug 8, 6:10 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 50 min |
| Aug 8, 6:13 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, Stone, Taney | 47 min |
| Aug 8, 6:17 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 31 min |
| Aug 8, 6:52 PM CDT | Flash Flood Warning | SGF | Barry, Christian, Stone | 6 hr |
| Aug 8, 6:56 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Stone, Taney | 49 min |
Nearby
Flash Flood Warnings in Missouri, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.